MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB STAIN KIT ZN; STAINS, MICROBIOLOGIC

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TB STAIN KIT ZN; STAINS, MICROBIOLOGIC
Model Number 212520
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 1 bd bbl¿ tb stain kit zn was contaminated.There was no report of patient impact.The following information was provided by the initial reporter: customer observed particulates looking like solid circles after staining mycobacteria, and the occurrence was observed with both old, expired lot of reagents and when using a new one.
 
Additional Manufacturer Narrative
H.6.Investigation: the following summary is in reference to the complaint, against material 212520, lot 1207336 for solution appearance-particulates.Components are mixed and dispensed into the appropriate containers.After qc testing, product is released and transported to the distribution center.The complaint investigation included a review of the batch history record for tb stain kit zn, lot 1207336.The batch history record reviews indicated no discrepancies.Release testing consists of component appearance and performance testing using appropriate tb stain technique.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no complaints against this dyes and stains kit for any defects.No returns or photos were received.A retention sample from the complaint batch was evaluated along with a control batch.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention was comparable to the control.Bd is unable to replicate the particulate defect observed by the customer in the complaint lot.Consequently, this complaint cannot be confirmed.Bd will continue to trend dyes and stains complaints for solution appearance defects.If you have further questions, please contact bd technical services.
 
Event or Problem Description

Brand Name
BD BBL¿ TB STAIN KIT ZN
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12921040
Report Number1119779-2021-01909
Device Sequence Number5207452
Product Code JTS
UDI-Device Identifier00382902125204
UDI-Public00382902125204
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number212520
Device Catalogue Number212520
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown